MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH THE BD ECLIPSE¿ SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH THE BD ECLIPSE¿ SAFETY THIN WALL NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305787
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle of the bd luer-lok¿ syringe with the bd eclipse¿ safety thin wall needle dislodged from the insertion site after the user hit the mechanism.The following information was provided by the initial reporter: "writer was using the 3ml syringe with the pink safety mechanism to cover the needle after deployment.The writer hit the mechanism after inserting the needle and the needle was dislodged from the site.No vaccine was administered.It is felt this happened due to the design of the needle / safety device.The pink mechanism that is used to cover the needle once the vaccine is given, sticks out from the syringe close to the hub.It is awkward to change the position of the hand to inject the vaccine as that mechanism is in the way.Immunizing an adult that does not move is easier as you can take the time to adjust your hand, but with a moving child, it is much more difficult.Many of the staff do not feel comfortable with this syringe/needle combo and don¿t use it.They will use the 3 ml syringe and attach a 1 inch needle to it that does not have this type of mechanism.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of needle defect ¿ other was not confirmed upon inspection of the photos.The supplied photos did not show enough evidence to confirm the reported defect.Bd cannot confirm the cause of the failure to our manufacturing process since no sample was returned for evaluation.Batch number is unavailable and hence unable to perform the dhr review.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH THE BD ECLIPSE¿ SAFETY THIN WALL NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15965902
Report Number8041187-2022-00726
Device Sequence Number14870009
Product Code FMI
UDI-Device Identifier50382903057875
UDI-Public00382903057870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305787
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown